... changes in their appearance?
Lexapro - I have read that the use of SSRIS cause people to look older. has any one noticed any?
Question posted by macabi703 on 30 Dec 2012
Last updated on 20 January 2022
Yes I am on lexapro generic and I have been thinking lately how I look old. I take vitamins workout and wear sunscreen I don’t even drink alcohol or vape and my eyes have wrinkles underneath, also very dry skin all my makeup looks patchy when on. I have been trying different face masks and products to help but I never looked so old before. Before I took lexapro I would look good with the crap makeup and no primer no moisturizer nothing and wouldn’t even wash my face my skin looked great. So yes I will be honest it has wrecked my skin instead of looking 20 something I look 40
I might add... one should really verify the source of things that you read online. You'd be surprised at how much of it is purely crap!
I have had depression on and off for years. I have also always looked handsome and younger than my actual age. That is... until i started taking Lexapro a few months ago and in rapid timing the skin on my face looks 10 years older, huge bags under my eyes, large forehead wrinkles and even my cheek skin looks old and pitted. If i had known this beforehand, i would not have started this treatment. It has also destroyed my libido and messed with sleep patterns. But... at least i don't get gnarly anxiety and depression. I have just finally started a new job, so changing a medication right now is a scary thought. I'll stay on this at least another few months.
So funny Wildcat. To answer the question same here. I think antidepressants keep me looking younger, or like Wildcat said, maybe it's in my gene's. I am 62 also, and people say I look 40. Could it be the facelift or the Lexapro, or both?
No! Good genes and a happy fulfilling life caused by taking my Lexapro. Do I look 62?? :)
I think it does in my case, I notice my jawline sunken in in a week after I started taking remeron and skin look old and thin as well
I agree 100%. I was on 20mg of lexapro for 2 years. I figured it was just natural even though I just turnt 28 that my face just dropped, and my throat. I tried tons of products including retin-a, it was all only temporary. I just quit taking lexapro a month ago because my stomach was just swollen and hard like maybe 3 month pregnant but not. I could not poop or pee for anything anymore! So I quit, and now just after a month and only using aloe and soap my face looks like it used to again. I am even genuinely happy again. I thought I was on the lexapro, but coming off of it after the withdraws now, I feel alive again, I can't think straight again, I can remember what I did yesterday again, my tummy is nice and soft and where it's supposed to be and most important to this post my face looks not like a 50 year old woman again.
Hi, if it helps, i have been taking SSRI's for years and people always guess that i am much younger than i am. I don't wear make-up (other than mascara either). Maybe i'm just lucky, but they certainly haven't affected me in that area.
Thanks. I read that the use of ssris cause a droopy looking facial appearance. They say it has something to do with the anti depressant relaxing the facial muscles.
I agree with cupcake. There is also the fact of natural aging while taking it. Of course I look old then when I started an ssri, but I went from 55 to 65 too.
No!!! If anything, untreated depression, pain, anxiety will cause you to look older. I don't take SSRI's because my body reacts to them, but I know so many people that do and I've never ever noticed that. However, as a clinician (not MD), I've seen people with untreated depression and pain who look at least ten years older than they should. Don't worry about that. And lexapro, personal opinion, is so much better than some of the other SSRI's out there as far as side effects go. Hope that helps! Eating healthy, s staying active, taking multivitamins and anti-oxidants (or rather eating a diet rich in whole grains, fruits and veggies),are age defying. I'm a dietitian, so this I know for sure :-)
- Lexapro uses and safety info
- Lexapro information for Healthcare Professionals (includes dosage details)
- Side effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.